MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DELTA CER HEAD 12/14 32MM +5; ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US DELTA CER HEAD 12/14 32MM +5; ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS
Catalog Number 136532320
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 07/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Patient underwent right thr eighteen months prior.Procedure was completed with no problems.The patient had to be revised due to nine month history of clunking/subluxation and six day history of squeaking.X-ray showed liner dissociation.Intraoperatively, the liner spun inferiorly with head articulating with shell.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added : d9.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d10 (concomitant).Corrected: d4 (primary udi number).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the implant had ti be revised yesterday (b)(6) 2025 due to the below (please see surgeons explanation below).I have also attached the product details and a picture.From surgeon: right thr 18 months ago.No problems.9 month history of clunking/subluxation.6 day history of squeaking and x ray showed liner dissociation.Intraop liner spun inferiorly with head articulating with shell.The product was not returned to j&j medtech orthopaedics; however, photos were provided for review.The photo investigation revealed that the delta cer head 12/14 32mm +5 appears to have signs of material transfer, most likely caused by the head being in contact with the acetabular cup after the disassociation event occurred.However, material transfer is not indicative of a device non-conformance.The observed disassociation could have contributed to the hip joint noise.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The review of the provided evidence confirmed the reported implant noise event involving the delta cer head 12/14 32mm +5.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the implant had ti be revised yesterday (b)(6) 2025 due to the below (please see surgeons explanation below).I have also attached the product details and a picture.From surgeon: right thr 18 months ago.No problems.9 month history of clunking/subluxation.6 day history of squeaking and x ray showed liner dissociation.Intraop liner spun inferiorly with head articulating with shell.¿the product was not returned to j&j medtech orthopaedics; however, photos were provided for review.See attachment (b)(4) (b)(6) hospital.The photo investigation revealed that the delta cer head 12/14 32mm +5 appears to have signs of material transfer, most likely caused by the head being in contact with the acetabular cup after the disassociation event occurred.However, material transfer is not indicative of a device non-conformance.The observed disassociation could have contributed to the hip joint noise.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The review of the provided evidence confirmed the reported implant noise event involving the delta cer head 12/14 32mm +5.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary- the implant had ti be revised yesterday 24/07/25 due to the below (please see surgeons explanation below).I have also attached the product details and a picture.From surgeon: right thr 18 months ago.No problems.9 month history of clunking/subluxation.6 day history of squeaking and x ray showed liner dissociation.Intraop liner spun inferiorly with head articulating with shell.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device found that the delta cer head 12/14 32mm +5 shows signs of metal transfer on the outer surface, most likely caused by the head being in contact with the acetabular cup after the disassociation event occurred.However, material transfer is not indicative of a device non-conformance.The observed disassociation could have contributed to the hip joint noise.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The review of the provided evidence confirmed the reported implant noise event involving the delta cer head 12/14 32mm +5.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot- the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: h3.

Brand Name
DELTA CER HEAD 12/14 32MM +5
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22749285
Report Number1818910-2025-13900
Device Sequence Number9672844
Product Code LZO
UDI-Device Identifier10603295033448
UDI-Public(01)10603295033448(17)280930(10)4275065
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K031803
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number136532320
Device Lot Number4275065
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer08/18/2025
08/19/2025
08/27/2025
08/28/2025
09/22/2025
Initial Report FDA Received Date08/08/2025
Supplement Report FDA Received Date08/19/2025
08/21/2025
08/28/2025
09/02/2025
09/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX NEUT 32IDX50OD.; APEX HOLE ELIM POSITIVE STOP.; CORAIL AMT COLLAR SIZE 14.; PINNACLE 100 ACET CUP 50MM.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown